MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø12X300 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø12X300 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1845-1230S
Health Effect - Clinical Code Pain (1994)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.It was disposed in the hospital.
 
Event or Problem Description
It was reported that on (b)(6) 2017: the t2recon nail was implanted for femoral trochanteric fracture.In (b)(6) 2018: the patient had pain (the patient did not fall down) and the nail fracture was observed in hospital.On (b)(6) 2018: fractured t2 nail was removed and the revision surgery was done with non stryker nail.
 
Additional Manufacturer Narrative
The reported event that reconstruction nail r1.5, ti, right t2 recon ø12x300 mm x 125° was alleged of 'implant breakage - nail' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided, despite multiple attempts.Based on investigation, the root cause was attributed to be patient related.The failure was caused by a possible non union.See implantation date / revision date below.Also see below labelling review for details.On (b)(6) 2017: thet2recon nail was implanted for femoral trochanteric fracture.On (b)(6) 2018: the patient had pain (the patient did not fall down) and the nail fracture was observed in hospital.On (b)(6) 2018: fractured t2 nail was removed and the revision surgery was done with non stryker nail.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that on (b)(6) 2017: the t2recon nail was implanted for femoral trochanteric fracture.On (b)(6) 2018: the patient had pain (the patient did not fall down) and the nail fracture was observed in hospital.On (b)(6) 2018: fractured t2 nail was removed and the revision surgery was done with non stryker nail.

Brand Name
RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø12X300 MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7531485
Report Number0009610622-2018-00210
Device Sequence Number13866047
Product Code HSB
UDI-Device Identifier04546540412775
UDI-Public(01)04546540412775
Combination Product (Y/N)N
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/08/2019
Device Model Number1845-1230S
Device Catalogue Number18451230S
Device Lot NumberK0EA460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR